MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X300MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X300MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3425-1300S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device disposition unknown.
 
Event or Problem Description
As reported: "breakage of the nail.A revision will probably have to be performed.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to d3 (manufacturer entity) and d9/h3.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received nail is completely broken in the webs of the proximal lag screw hole.Significant drill marks, with chamfer-like material removal, were observed on the lateral side of the proximal and distal segment of the broken nail and progressing toward the medial side.The mis-drilling had extended along the posterior web.The drill marks were generated by a deviated lag screw step drill which had created the starting point of the fracture (notching effect) at the lateral edge due to over lying stresses.The lag screw bearing point on the medial side at the distal end shows deformation which is from the high compressive load.This deformation indicates that the nail was exposed to continuous high loads over a longer period of time.The breakage pattern resembles a fatigue breakage of the nail.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation and available information, the root cause of the failure is most likely user -related.The appearance of mis-drilling marks indicates that the nail was damaged intra-operatively which may have led to the weakening of the nail initially.Along with that the simultaneous overloading on the whole construct ultimately led to the breakage of the nail in a fatigue manner.If any further information is provided, the complaint report will be updated.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X300MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16820690
Report Number0009610622-2023-00135
Device Sequence Number20586603
Product Code HSB
UDI-Device Identifier07613252273806
UDI-Public07613252273806
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number3425-1300S
Device Catalogue Number34251300S
Device Lot NumberK07D78C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexFemale